Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Aleksandraa777

No period on Spironolactone

Recommended Posts

Hi,

i started taking spironolactone for acne in July 2015, after about 3 months of taking it, my period just stopped and i haven't got any since then. I'v heard about menstrual irregularities during spiro therapy but is it ok to not have a period at all?

 

Thanks!!

Share this post


Link to post
Share on other sites
On 6/3/2016 at 6:50 AM, Aleksandraa777 said:

Hi,

i started taking spironolactone for acne in July 2015, after about 3 months of taking it, my period just stopped and i haven't got any since then. I'v heard about menstrual irregularities during spiro therapy but is it ok to not have a period at all?

 

Thanks!!

Hi there.  I started 2 1/2 years ago and now I don't have a period really.  Maybe 1 day of spotting.  I have PCOS so unfortunately that is the cause for it.  It's really not a problem per-say, unless you are trying to conceive.  Are you on a birth control pill as well?   I stopped BCP last Feb due to medical reasons.  At first I was worried, but my Endocrinologist doesn't see more issue. 

Share this post


Link to post
Share on other sites

It means that your Progesterone or Estrogen has dipped too low so that you are not able to produce a period any longer. The same thing happened to be on Spironolactone. I just had my hormone tests done and I am high in Testosterone and VERY low in Estrogen. I would have several months of no periods and then get them again and then not. Another theory is that Testosterone rises itself in order to help pull up your bodies Estrogen if it is low. Which obviously is not working, and was not working in me either - just causing a bunch of acne. But PCOS is also another reason for elevated Testosterone - which is not the case for me. I would suggest getting a hormone saliva test of course through ZRT labs - about $100 for your 3 main hormones. And whichever is the low one (Progesterone or Estrogen) supplement with that, either bio-identical creams and/or an herb complex.

Share this post


Link to post
Share on other sites

Just wanted to add, ive been on spiro for 5 months with no period. I was regular beforehand

Share this post


Link to post
Share on other sites

Interesting, I was on it for about 7 months and I don't recall any changes.. But I already had a problem of spotting and heavy bleeding and was also on a 3-month cycle birth control. I think I remember my dermatologist/gynecologist saying it could reduce bleeding.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×